MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10798703
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
The customer reported tpn leaked from the iv set at the area of the pressure sensing disk during an infusion on a nicu patient.The leak occurred an unknown number of hours after the start of the infusion.There was no report of patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer's report of iv set leaking was confirmed.The syringe set was pressure tested up to 30 psi.A leak was observed from the weld between the top and bottom check valve component on one side of the check valve.No leaks or damages were observed on the pressure sensing disc as reported by the customer.Visual inspection of the check valve under magnification observed the leaking check valve weld to have a slight gap between the top and bottom check valve components as compared to its opposite side.Further handling observed the top and bottom check valve components to be able to be slightly separated.No other obvious damage or issue was observed.The cause of the leak was identified as a damaged check valve component.The root cause of the damage was not identified.Device history record for model 10798703, lot 18055428 shows that the set was manufactured on (b)(6) 2018 with a total of 3,003 units.There were no qn¿s (quality notification) issued during the production build of this lot for the failure mode reported.

Brand Name
ALARIS SYRINGE MODULE SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8272861
Report Number9616066-2019-00206
Device Sequence Number1557295
Product Code FPA
UDI-Device Identifier10885403234378
UDI-Public10885403234378
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number10798703
Device Catalogue Number10798703
Device Lot Number18055428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8110, TD (B)(6) 2018.